Pulmonary Fibrosis News Forums Forums Welcome Lounge Using Our Forums Ofev – stomach burning side effect management.

  • Ofev – stomach burning side effect management.

    Posted by rajesh-subramanian on March 26, 2021 at 12:40 pm

    PF Members,

    Does anybody faced stomach burning due to Ofev? My mother was diagnosed with IPF 2 years ago and taking Ofev for 5 month (Pirfenidone for previous 8 months) was facing nausea, sleeplessness, lost appetite and also having breathing difficulties admitted into hospital 3 weeks back. Found Phelgm in lungs and given Nebulizer which cleared the phlegm. Met Gastro who gave her Sompraz 40mg, Prodep 20mg, Tryptomer 10mg, Famocid 40mg (some antacid and ant depression tables). After 2 days, she started vomiting whatever she ate, again she was feelin hungry, after eating she vomited again. So  again admitted into hospital. They stopped all medicnes (Ofev and diabetes tables) and gave her glucose, saline, Emeset, Bifilac and Zepoxin. Now she is able to eat and burning sensation not there, but her cough is slowly coming back. She has become vey weak and not able to withstand the cough. Not sure the stomach burn was caused by Anti depression tablets.

    Any suggestions on how to handle Ofev with less side effects are highly appreciated.

    Rajesh

    rajesh-subramanian replied 2 years, 11 months ago 2 Members · 2 Replies
  • 2 Replies
  • cindy-sears

    Member
    March 26, 2021 at 3:56 pm

    I have burning in my stomach often and I attribute it to gas pains from the Ofev.  (Ofev gives me a lot of gas.) I try to not take the pills to close together( 10 to 12 hrs apart with protein) and I find keeping something in my stomach helps. I am not a Dr, this is just what has worked for me.

     

  • rajesh-subramanian

    Member
    March 30, 2021 at 10:52 am

    Hi Cindy,

    Thanks for your advice. Yes, it makes sense to have it with protein and 12 hours apart. Will follow the same. Ofev is such a powerful tablet!

    Rajesh

Log in to reply.